Alert archive / Georgia / Flash Flood Warnings in 2025
Flash Flood Warning 5, NWS Tallahassee, FL
NWS Tallahassee, FL issued this flash flood warning at May 8, 2025, 4:33 PM EDT for 7 counties in Georgia. It was in force for 3 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 8, 2025, 4:33 PM EDT (20:33 UTC)
- Expired
- May 8, 2025, 7:45 PM EDT
- In force
- 3 hr
- Issued by
- NWS Tallahassee, FL
- Area
- Storm-based polygon
- Flood severity
- None
Counties Berrien County, GA, Colquitt County, GA, Cook County, GA, Grady County, GA, Lanier County, GA, Mitchell County, GA, Thomas County, GA
The radar
The Moody AFB radar (KVAX), 68 km from the middle of the area, began a volume at 20:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 8, 4:33 PM EDT | FLASH FLOOD | Adel, GA | Some roads flooded in the Adel and Sparks areas. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 0 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jacksonville, FL (KJAX), launched 12:00Z, 8.6 hours before the alert went out and 200 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 758 J/kg
- Mixed-layer CIN
- -87 J/kg
- Mixed-layer LCL
- 992 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 25 m²/s²
- 0-3 km storm-relative helicity
- 77 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 2.2
The text
As transmitted.
401
WGUS52 KTAE 082033
FFWTAE
GAC019-071-075-131-173-205-275-082345-
/O.NEW.KTAE.FF.W.0005.250508T2033Z-250508T2345Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Tallahassee FL
433 PM EDT Thu May 8 2025
The National Weather Service in Tallahassee has issued a
* Flash Flood Warning for...
Southeastern Berrien County in south central Georgia...
Southern Colquitt County in south central Georgia...
Southern Cook County in south central Georgia...
Northwestern Lanier County in south central Georgia...
Northern Thomas County in south central Georgia...
Northern Grady County in southwestern Georgia...
Southeastern Mitchell County in southwestern Georgia...
* Until 745 PM EDT.
* At 433 PM EDT, Cook County emergency management reported
thunderstorms producing heavy rain across the warned area. Flash
flooding is ongoing or expected to begin shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Emergency management reported.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
Moultrie, Adel, Nashville, Pelham, Sparks, Ray City, Coolidge,
Riverside, Berlin, Ellenton, Pineboro, Spence Airport, Reed
Bingham State Park, Pine Valley, South Moultrie, Autreyville, Cook
Co A/P, Moultrie Municipal A/P, Barneyville and Laconte.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be aware of your surroundings and do not drive on flooded roads.
&&
LAT...LON 3119 8378 3122 8343 3119 8306 3108 8314
3108 8353 3107 8357 3104 8372 3104 8374
3103 8374 3101 8385 3106 8416 3111 8420
FLASH FLOOD...OBSERVED
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this flash flood warning went out at May 8, 2:52 PM EDT, 1 hour 41 minutes earlier.
Area forecast discussion, May 8, 2:52 PM EDT, 1 hour 41 minutes before
Area Forecast Discussion
National Weather Service Tallahassee FL
252 PM EDT Thu May 8 2025
...New NEAR TERM, SHORT TERM, LONG TERM, AVIATION, MARINE, FIRE WEATHER, HYDROLOGY...
.NEAR TERM...
(Through Friday)
Issued at 241 PM EDT Thu May 8 2025
Shower and thunderstorm activity has mostly stayed offshore so far
today. Coverage is expected to expand this afternoon and evening, in
addition to some activity over the gulf making it's way onshore.
DCAPE values are still high enough to pose some concern for isolated
strong or damaging winds. Though this concern will transition to
more impressive rain rates as we eventually settle in on the NW side
of high pressure and a trough deepening to the west. Increased
onshore flow throughout the column will then begin to moisten up the
midlevels increasing the potential for heavy rain heading into the
weekend.
Daytime highs are expected to be within a few degrees of normal
ranging from the mid to upper 80s, with overnight lows staying in
the upper 60s.
&&
.SHORT TERM AND LONG TERM...
(Friday night through Wednesday)
Issued at 241 PM EDT Thu May 8 2025
The main concerns this weekend into early next week are 1) Heavy
rainfall leading to the potential for flash flooding, 2) Marginal
Risk of severe weather, and 3) High risk of rip currents at the gulf
beaches
A southern stream cutoff low will develop near the lower MS Valley,
leading to low pressure development over the north-central gulf.
Deep layer meridional flow will advect an anomalously moist air mass
northward into the region, characterized by PWAT around 1.8 inches,
which is near the 90th percentile relative to climatology. This air
mass will be lifted via strong isentropic ascent over a quasi-
stationary surface boundary near the region. The result will be
periods of heavy rainfall on Saturday, Sunday, and Monday. Ensemble
guidance is currently favoring Southwest GA into the FL Big Bend
for the heaviest rainfall, but this could shift east or west, and
will also be dependent on where the aforementioned surface boundary
sets up. The potential for flash flooding and rises on area rivers
is increasing, and this is covered in the hydrology section below.
While the primary concern is heavy rainfall, a low-end risk of
severe weather is possible through Monday. SPC has portions of
the region in a MRGL (Level 1 of 5) for severe weather through
their day 3 outlook on Saturday. The main concern is isolated
damaging wind gusts, with small to medium sized-hail possible.
With a frontal boundary nearby, a brief tornado can't be ruled
out, although the probability is low.
While it will be far from an ideal beach weekend, with events
planned near and on the water, the rip current risk will range
from medium to high. Please observe the beach flags and heed
the advice of beach safety officials.
&&
.AVIATION...
(18Z TAFS)
Issued at 241 PM EDT Thu May 8 2025
VFR/MVFR conditions currently prevailing, though afternoon
convection has the potential to reduce this further in and around
precip. There is also the possibility for low cigs and reduced
visibilities overnight, more so at TLH and VLD. Winds will generally
be light and under 10 kts outside of TSRA influence.
&&
.MARINE...
Issued at 241 PM EDT Thu May 8 2025
Southerly flow will clock around to southeasterly by Saturday as low
pressure develops west of the waters. Winds could approach advisory
criteria at times, especially late this weekend into early next week.
As the low pulls away, winds are expected clock around to southwest
by Tuesday. In the meantime, multiple rounds of showers and thunder
storms are expected through early next week over the waters, with
the potential for locally higher winds and seas near any storms.
&&
.FIRE WEATHER...
Issued at 241 PM EDT Thu May 8 2025
There are minimal fire weather concerns expected through the weekend
with increasing moisture and rain chances.
&&
.HYDROLOGY...
Issued at 241 PM EDT Thu May 8 2025
A wet pattern will continue into early next week, with multiple
rounds of heavy rainfall expected on Saturday, Sunday, and Monday.
There is uncertainty in where the heaviest rain will setup. At
this time, ensembles are favoring portions of southwest GA into
the FL Big Bend, but this could shift further west into Southeast AL
and the Eastern FL Panhandle. Given the uncertainty, there is a SLGT
risk (Level 2 of 4) for excessive rainfall across much of the region
this weekend into early next week.
In terms of flash flooding, it would generally take about 5
inches of rain per hour over a period of 6 hours to produce flash
flooding. The ensembles indicate portions of the region have a 40%
chance of 5 inches of rainfall, with a reasonable worst case
scenario of somewhere between 5 and 10 inches, from Saturday
through at least Monday. So the potential for scattered flash
flooding is increasing during this time frame. As far as the
rivers are concerned, ensemble guidance indicates the potential
for several to creep into action stage by early next week.
&&
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not requested. However, spotters are always
encouraged to safely report significant weather conditions when they
occur by calling the office or tweeting us @NWSTallahassee.
&&
.PRELIMINARY POINT TEMPS/POPS...
Tallahassee 86 68 84 66 / 70 30 70 70
Panama City 82 69 81 66 / 50 30 80 80
Dothan 85 66 83 64 / 40 30 60 60
Albany 88 66 86 64 / 50 50 50 50
Valdosta 89 68 86 66 / 50 40 60 50
Cross City 88 67 86 65 / 50 20 70 50
Apalachicola 80 70 80 68 / 60 40 80 80
&&
.TAE WATCHES/WARNINGS/ADVISORIES...
FL...High Rip Current Risk through late tonight for FLZ108-112-114-
115.
GA...None.
AL...None.
GM...High Rip Current Risk through late tonight for GMZ735.
&&
NEAR TERM...Humphreys
SHORT TERM...LF
LONG TERM....LF
AVIATION...Humphreys
MARINE...LF
FIRE WEATHER...Humphreys
HYDROLOGY...LFIn the hours before
Special weather statement, May 8, 3:10 PM EDT, 1 hour 23 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
210 PM CDT Thu May 8 2025
FLZ010>013-081945-
Inland Bay FL-Calhoun FL-Jackson FL-Washington FL-
210 PM CDT Thu May 8 2025
...A STRONG THUNDERSTORM WILL IMPACT SOUTHWESTERN JACKSON...
NORTHEASTERN BAY...NORTHWESTERN CALHOUN AND EAST CENTRAL WASHINGTON
COUNTIES IN THE PANHANDLE OF FLORIDA THROUGH 245 PM CDT...
At 210 PM CDT, Doppler radar was tracking a strong thunderstorm 13
miles southeast of Chipley, moving east at 35 mph.
HAZARD...Wind gusts up to 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Betts, Moose Pond, Red Oak, Orange Hill, Ridgetop, Altha, Bradford,
Chason, Alford, Union City, Chipola, Camps Head, Gilberts Mill, Sink
Creek, Center Lake, Willis, Star, Round Lake, Simsville, and
Alliance.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3051 8560 3068 8557 3075 8508 3045 8507
TIME...MOT...LOC 1910Z 266DEG 31KT 3060 8545
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
02-MONTGOMERYSpecial weather statement, May 8, 3:16 PM EDT, 1 hour 17 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
316 PM EDT Thu May 8 2025
GAZ145>148-158-159-081945-
Berrien GA-Brooks GA-Colquitt GA-Mitchell GA-Cook GA-Thomas GA-
316 PM EDT Thu May 8 2025
...STRONG THUNDERSTORMS WILL IMPACT COOK...SOUTH CENTRAL BERRIEN...
SOUTHEASTERN MITCHELL...NORTHEASTERN THOMAS...NORTHWESTERN BROOKS AND
COLQUITT COUNTIES THROUGH 345 PM EDT...
At 316 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Sparks to near Riverside to 7 miles
northeast of Ochlocknee. Movement was east at 25 mph.
HAZARD...Wind gusts up to 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Funston, Reed Bingham State Park, Thomasville Municipal A/P,
Ellenton, Massee, Dillon, Greggs, Enon, Flat Ford, Wagon Wheel, South
Moultrie, Merrillville, Chastain, Moultrie Municipal A/P, Murphy,
Cottle, Cook Co A/P, Cool Spring, Pineboro, and Autreyville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3105 8340 3088 8391 3108 8410 3122 8391
3128 8354 3119 8316
TIME...MOT...LOC 1916Z 276DEG 23KT 3120 8345 3115 8383 3107 8400
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
02-MONTGOMERYSpecial weather statement, May 8, 3:50 PM EDT, 43 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
350 PM EDT Thu May 8 2025
FLZ011>013-326-GAZ155-082030-
Inland Bay FL-Calhoun FL-Northern Liberty FL-Jackson FL-Seminole GA-
350 PM EDT Thu May 8 2025
...A STRONG THUNDERSTORM WILL IMPACT SOUTHERN JACKSON AND NORTHERN
CALHOUN COUNTIES IN THE PANHANDLE OF FLORIDA...NORTHERN LIBERTY
COUNTY IN BIG BEND FLORIDA AND SOUTHERN SEMINOLE COUNTIES IN
SOUTHWESTERN GEORGIA THROUGH 430 PM EDT/330 PM CDT/...
At 350 PM EDT/250 PM CDT/, Doppler radar was tracking a strong
thunderstorm 11 miles south of Marianna, moving east at 30 mph.
HAZARD...Wind gusts up to 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Rock Bluff, Moose Pond, Ocheesee, Selman, Altha, Grand Ridge, Union
City, Henderson Mill, Camps Head, Star, Alliance, Compass Lake,
Betts, Ridgetop, Chason, Sink Creek, Center Lake, Willis, Round Lake,
and Simsville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3069 8543 3078 8492 3076 8490 3077 8490
3077 8489 3079 8491 3079 8490 3078 8489
3067 8488 3064 8491 3062 8491 3061 8493
3060 8488 3054 8488 3053 8487 3051 8487
3051 8543
TIME...MOT...LOC 1950Z 263DEG 26KT 3061 8529
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
02-MONTGOMERYSpecial weather statement, May 8, 3:52 PM EDT, 41 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
352 PM EDT Thu May 8 2025
GAZ145>148-158>161-082030-
Berrien GA-Brooks GA-Lanier GA-Lowndes GA-Colquitt GA-Mitchell GA-
Cook GA-Thomas GA-
352 PM EDT Thu May 8 2025
...STRONG THUNDERSTORMS WILL IMPACT COOK...SOUTHEASTERN BERRIEN...
NORTHWESTERN LANIER...SOUTHEASTERN MITCHELL...NORTHWESTERN LOWNDES...
NORTHEASTERN THOMAS...NORTHWESTERN BROOKS AND SOUTHERN COLQUITT
COUNTIES THROUGH 430 PM EDT...
At 352 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Sparks to 6 miles northwest of Coolidge.
Movement was east at 20 mph.
HAZARD...Wind gusts up to 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Reed Bingham State Park, Barretts, New Lois, Ellenton, Massee,
Greggs, Enon, Cotton, South Moultrie, Merrillville, Chastain,
Moultrie Municipal A/P, Allenville, Cecil, Ray City, Murphy,
Teeterville, Cottle, Cook Co A/P, and Barney.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3101 8307 3091 8392 3115 8419 3123 8364
3120 8321 3116 8306
TIME...MOT...LOC 1952Z 264DEG 16KT 3114 8354 3107 8394
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
02-MONTGOMERYSpecial weather statement, May 8, 4:22 PM EDT, 11 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
422 PM EDT Thu May 8 2025
FLZ011-GAZ155-156-082100-
Jackson FL-Decatur GA-Seminole GA-
422 PM EDT Thu May 8 2025
...A STRONG THUNDERSTORM WILL IMPACT EAST CENTRAL JACKSON...
SOUTHWESTERN DECATUR AND CENTRAL SEMINOLE COUNTIES THROUGH 500 PM
EDT/400 PM CDT/...
At 422 PM EDT/322 PM CDT/, Doppler radar was tracking a strong
thunderstorm 11 miles west of Chattahoochee, or 12 miles east of
Marianna, moving northeast at 30 mph.
HAZARD...Wind gusts up to 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Seminole State Park, Desser, Reynoldsville, Grand Ridge, Blue Spring,
Recovery, Haynes, Drakes Still, Dellwood, Cypress, Fairchild, Lake
Seminole, Two Egg, and Sneads.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3093 8469 3075 8464 3070 8510 3080 8516
3095 8492
TIME...MOT...LOC 2022Z 241DEG 25KT 3076 8503
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
02-MONTGOMERYSpecial weather statement, May 8, 4:28 PM EDT, 5 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
428 PM EDT Thu May 8 2025
GAZ146>148-158>161-082115-
Berrien GA-Brooks GA-Lanier GA-Lowndes GA-Colquitt GA-Cook GA-
Thomas GA-
428 PM EDT Thu May 8 2025
...STRONG THUNDERSTORMS WILL IMPACT COOK...SOUTHEASTERN BERRIEN...
LANIER...NORTHWESTERN LOWNDES...NORTHEASTERN THOMAS...NORTHWESTERN
BROOKS AND SOUTHERN COLQUITT COUNTIES THROUGH 515 PM EDT...
At 428 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Ray City to near Coolidge. Movement was
east at 20 mph.
HAZARD...Wind gusts up to 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Barretts, New Lois, Massee, Greggs, Enon, Hansell, Merrillville,
Chastain, Moultrie Municipal A/P, Allenville, Morven, Cecil, Ray
City, Murphy, Teeterville, Courthouse, Cottle, Cook Co A/P, Barney,
and Berrien Co A/P.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3089 8343 3085 8376 3105 8401 3123 8326
3113 8297 3103 8297
TIME...MOT...LOC 2028Z 291DEG 15KT 3114 8320 3104 8386
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
02-MONTGOMERYThe office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 8, 3:16 PM EDT | Special Weather Statement | TAE | Colquitt, Cook | 29 min |
| May 8, 3:52 PM EDT | Special Weather Statement | TAE | Colquitt, Cook | 38 min |
| May 8, 4:22 PM EDT | Special Weather Statement | TAE | Seminole | 38 min |
| May 8, 4:28 PM EDT | Special Weather Statement | TAE | Cook, Lanier | 47 min |
| May 8, 5:14 PM EDT | Special Weather Statement | TAE | Tift | 46 min |
| May 8, 5:41 PM EDT | Special Weather Statement | TAE | Worth | 34 min |
| May 8, 7:10 PM EDT | Special Weather Statement | TAE | Crisp | 35 min |
Nearby
Flash Flood Warnings in Georgia, 2025Every flash flood warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.